Alert archive / New York / Winter Weather Advisories in 2007

Winter Weather Advisory 13, NWS Buffalo, NY

November 27, 20077 counties in New York

NWS Buffalo, NY issued this winter weather advisory at Nov 27, 2007, 9:52 AM EST for 7 counties in New York. It took effect at Nov 27, 2007, 3:00 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2007, 9:52 AM EST (14:52 UTC)
In effect from
Nov 27, 2007, 3:00 PM EST
Expired
Nov 27, 2007, 9:29 PM EST
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Cattaraugus County, NY, Chautauqua County, NY, Erie County, NY, Jefferson County, NY, Lewis County, NY, Oswego County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 98 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 2.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2007-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2007-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KBUF 271452
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
952 AM EST TUE NOV 27 2007

...STRONG WINDS AND ACCUMULATING SNOW EXPECTED LATE THIS
AFTERNOON AND EVENING...

.A POTENT STORM SYSTEM OVER THE NORTHERN GREAT LAKES THIS MORNING
WILL MOVE SOUTHEAST ACROSS SOUTHERN ONTARIO THROUGH THIS EVENING.
STRONG WINDS TO THE SOUTH OF THE TRACK OF THIS STORM WILL AFFECT
THE WESTERN SOUTHERN TIER LATE THIS AFTERNOON AND THIS EVENING.

NYZ012-019-020-085-272300-
/O.NEW.KBUF.WW.Y.0013.071127T2000Z-071128T0600Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
952 AM EST TUE NOV 27 2007

...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM EST WEDNESDAY. 

A POTENT STORM SYSTEM DROPPING SOUTHEAST ACROSS SOUTHERN ONTARIO
WILL PRODUCE STRONG WINDS AND ACCUMULATING SNOW ACROSS THE AREA
THIS AFTERNOON...CONTINUING INTO THIS EVENING.

SUSTAINED WINDS OF 25 TO 35 MPH WILL DEVELOP WITH GUSTS AS HIGH 
AS 55 MPH CAN BE EXPECTED STARTING AROUND 3 PM THIS AFTERNOON AND
CONTINUING INTO THIS EVENING. THE STRONGEST WINDS WILL LIKELY
AFFECT THE SHORELINE AREAS OF CHAUTAUQUA AND SOUTHERN ERIE
COUNTIES.

THE STRONG WINDS WILL BE ACCOMPANIED BY SNOW SHOWERS...SIGNIFICANTLY
REDUCING VISIBILITIES IN BLOWING SNOW. 1 TO 3 INCHES OF SNOW IS
LIKELY TO ACCUMULATE...ESPECIALLY AT HIGHER ELEVATIONS BY
MIDNIGHT.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS LIGHT SNOW, BLOWING SNOW,
SLEET, FREEZING RAIN AND WIND CHILLS. WHILE THE WEATHER WILL BE
SIGNIFICANT, THE WORD ADVISORY IMPLIES THAT SEVERE WINTER WEATHER
IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER
RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

TMA
3 follow-up statements
000 
WWUS41 KBUF 272049
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
349 PM EST TUE NOV 27 2007

...STRONG WINDS AND ACCUMULATING SNOW LATE THIS AFTERNOON AND 
EVENING...

...SIGNIFICANT LAKE EFFECT SNOW POSSIBLE THURSDAY THROUGH FRIDAY...

A POTENT STORM SYSTEM LOCATED OVER GEORGIAN BAY THIS AFTERNOON WILL 
MOVE EAST THROUGH SOUTHERN ONTARIO THIS EVENING. STRONG GUSTY WINDS 
WILL CONTINUE TO THE SOUTH OF THIS AREA OF LOW PRESSURE. IN ADDITION 
TO THE STRONG WINDS...A BAND OF LAKE ENHANCED SNOW AND RAIN WILL 
DEVELOP OVER LAKE ERIE AND MOVE INLAND ACROSS SKI COUNTRY AND THE
SOUTHERN TIER...CHANGING TO ALL SNOW ACROSS THE HIGHER TERRAIN BY
EARLY EVENING.

ANOTHER STRONG COLD FRONT IS FORECAST TO CROSS THE EASTERN GREAT 
LAKES LATE WEDNESDAY NIGHT AND THURSDAY MORNING. A WESTERLY FLOW OF 
MUCH COLDER AIR IS FORECAST TO DEVELOP IN THE WAKE OF THIS COLD 
FRONT AND SET THE STAGE FOR SIGNIFICANT LAKE EFFECT SNOWS TO THE 
EAST OF LAKES ERIE AND ONTARIO FROM THURSDAY AFTERNOON THROUGH 
FRIDAY.

NYZ006>008-280500-
/O.NEW.KBUF.LE.A.0015.071129T1800Z-071130T2200Z/
/O.EXB.KBUF.WW.Y.0013.071127T2200Z-071128T0600Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
349 PM EST TUE NOV 27 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. A
LAKE EFFECT SNOW WATCH HAS ALSO BEEN ISSUED. THIS LAKE EFFECT SNOW
WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON.

AN AREA OF LAKE ENHANCED RAIN AND SNOW DEVELOPING OVER LAKE
ONTARIO WILL MOVE INTO THE EASTERN LAKE ONTARIO REGION EARLY THIS
EVENING. THE MIXED PRECIPITATION WILL QUICKLY CHANGE TO ALL SNOW
ACROSS THE HIGHER TERRAIN OF THE TUG HILL PLATEAU. ACCUMULATIONS
ARE EXPECTED TO BE LIMITED TO AN INCH OR TWO ACROSS THE LOWER
ELEVATIONS...HOWEVER 2 TO 4 INCHES IS POSSIBLE ON THE TUG HILL
PLATEAU. SOME SLEET AND SNOW PELLETS MAY ALSO MIX IN AT TIMES.

IN ADDITION TO THE SNOWFALL...WINDS WILL INCREASE AND GUST TO 30
TO 40 MPH THIS EVENING. THE COMBINATION OF ACCUMULATING SNOW AND
GUSTY WINDS WILL REDUCE VISIBILITY TO A QUARTER MILE OR LESS AT
TIMES IN THE HEAVIEST SNOW BANDS.

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP THURSDAY AFTERNOON AND 
CONTINUE THROUGH THURSDAY NIGHT AND FRIDAY EAST OF LAKE ONTARIO
WITH MOST OF THE LAKE EFFECT SNOW FOCUSING ON THE TUG HILL PLATEAU
REGION. WHILE IT REMAINS TOO EARLY TO PINPOINT THE EXACT LOCATION
AND INTENSITY OF THE HEAVIEST LAKE EFFECT SNOW BANDS...STORM TOTAL
ACCUMULATIONS BY FRIDAY EVENING MAY EXCEED ONE FOOT IN THE MOST
PERSISTENT BANDS.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW AND BLOWING SNOW. WHILE
THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT
SEVERE WINTER WEATHER IS NOT ANTICIPATED.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 48 HOURS. 

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

NYZ012-019-020-085-280500-
/O.NEW.KBUF.LE.A.0015.071129T1500Z-071130T2200Z/
/O.CON.KBUF.WW.Y.0013.000000T0000Z-071128T0600Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
349 PM EST TUE NOV 27 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A LAKE EFFECT
SNOW WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY AFTERNOON. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
UNTIL 1 AM EST WEDNESDAY. 

AN AREA OF LAKE ENHANCED RAIN AND SNOW DEVELOPING OVER LAKE ERIE 
WILL MOVE INLAND ACROSS SKI COUNTRY AND THE SOUTHERN TIER LATE 
THIS AFTERNOON AND EARLY THIS EVENING. THE MIXED PRECIPITATION WILL 
QUICKLY CHANGE TO ALL SNOW...ESPECIALLY ACROSS THE HIGHER TERRAIN. 
ACCUMULATIONS ARE ONLY EXPECTED TO RANGE FROM 1 TO 2 INCHES WITH
THE GREATEST AMOUNTS ACROSS HIGHER ELEVATIONS. SOME SLEET AND SNOW
PELLETS MAY ALSO MIX IN AT TIMES.

IN ADDITION TO SNOWFALL...WIND GUSTS OF 45 TO 55 MPH ARE EXPECTED 
FOR SEVERAL HOURS LATE THIS AFTERNOON AND THIS EVENING. THE 
COMBINATION OF SNOWFALL AND STRONG WIND GUSTS WILL RESTRICT 
VISIBILITY TO A QUARTER MILE OR LESS AT TIMES LATE THIS AFTERNOON 
AND THIS EVENING IN THE HEAVIER SNOW BANDS. THE SNOW AND WINDS ARE 
EXPECTED TO QUICKLY DIMINISH AFTER MIDNIGHT.

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP THURSDAY AFTERNOON AND 
CONTINUE THROUGH THURSDAY NIGHT AND FRIDAY ACROSS SKI COUNTRY AND 
THE WESTERN SOUTHERN TIER. THE LAKE EFFECT SNOW MAY OCCASIONALLY 
REACH INTO THE MORE DISTANT SOUTHERN SUBURBS AS WELL. WHILE IT 
REMAINS TOO EARLY TO PINPOINT THE EXACT LOCATION OR INTENSITY OF
THE HEAVIEST LAKE EFFECT SNOW BANDS...STORM TOTAL ACCUMULATIONS BY
FRIDAY EVENING MAY EXCEED ONE FOOT IN THE MOST PERSISTENT BANDS.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW AND BLOWING SNOW. WHILE
THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT
SEVERE WINTER WEATHER IS NOT ANTICIPATED.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 48 HOURS. 

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$

HITCHCOCK
000 
WWUS41 KBUF 280019
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
719 PM EST TUE NOV 27 2007

...STRONG WINDS AND ACCUMULATING SNOW THIS EVENING...

...SIGNIFICANT LAKE EFFECT SNOW POSSIBLE THURSDAY THROUGH
FRIDAY...

LOW PRESSURE LOCATED OVER GEORGIAN BAY THIS AFTERNOON WILL MOVE
EAST THROUGH SOUTHERN ONTARIO THIS EVENING AND BRING STRONG GUSTY
WINDS THIS EVENING...AND SOME SNOW SHOWERS AND BLOWING SNOW EAST
OF LAKE ONTARIO. SOME LAKE SNOW IS POSSIBLE SOUTHEAST OF THE
GREAT LAKES LATER TONIGHT.

ANOTHER STRONG COLD FRONT IS FORECAST TO CROSS THE EASTERN GREAT
LAKES LATE WEDNESDAY NIGHT AND THURSDAY MORNING. A WESTERLY FLOW
OF MUCH COLDER AIR IS FORECAST TO DEVELOP IN THE WAKE OF THIS
COLD FRONT AND SET THE STAGE FOR SIGNIFICANT LAKE EFFECT SNOWS TO
THE EAST OF LAKES ERIE AND ONTARIO FROM THURSDAY AFTERNOON
THROUGH FRIDAY.

NYZ012-019-020-085-280830-
/O.CAN.KBUF.WW.Y.0013.000000T0000Z-071128T0600Z/
/O.CON.KBUF.LE.A.0015.071129T1500Z-071130T2200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
719 PM EST TUE NOV 27 2007

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM
THURSDAY MORNING THROUGH FRIDAY AFTERNOON. 

SNOW SHOWERS HAVE DIMINISHED TO FLURRIES...AND WINDS DIMINISHED
DURING THE EARLY EVENING. THUS THE WINTER WEATHER ADVISORY HAS
BEEN CANCELLED.

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP THURSDAY AFTERNOON AND
CONTINUE THROUGH THURSDAY NIGHT AND FRIDAY ACROSS SKI COUNTRY AND
THE WESTERN SOUTHERN TIER. THE LAKE EFFECT SNOW MAY OCCASIONALLY
REACH INTO THE MORE DISTANT SOUTHERN SUBURBS AS WELL. WHILE IT
REMAINS TOO EARLY TO PINPOINT THE EXACT LOCATION OR INTENSITY OF
THE HEAVIEST LAKE EFFECT SNOW BANDS...STORM TOTAL ACCUMULATIONS
BY FRIDAY EVENING MAY EXCEED ONE FOOT IN THE MOST PERSISTENT
BANDS.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 48 HOURS.

$$

NYZ006>008-280830-
/O.CON.KBUF.WW.Y.0013.000000T0000Z-071128T0600Z/
/O.CON.KBUF.LE.A.0015.071129T1800Z-071130T2200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
719 PM EST TUE NOV 27 2007

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...
...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. 

AN AREA OF LAKE ENHANCED RAIN AND SNOW LAKE ONTARIO WILL CONTINUE
FOR AWHILE ACROSS THE EASTERN LAKE ONTARIO REGION THIS EVENING.
THE PRECIPITATION WILL BE ALL SNOW ACROSS THE HIGHER TERRAIN OF
THE TUG HILL PLATEAU. ACCUMULATIONS ARE EXPECTED TO BE LIMITED TO
AN INCH OR SO ACROSS THE LOWER ELEVATIONS...HOWEVER 2 TO 4 INCHES
IS POSSIBLE ON THE TUG HILL PLATEAU. SOME SLEET AND SNOW PELLETS
MAY ALSO MIX IN AT TIMES.

IN ADDITION TO THE SNOWFALL STRONG GUSTY WINDS WILL REDUCE
VISIBILITY TO A QUARTER MILE OR LESS AT TIMES IN THE HEAVIEST SNOW
BANDS.

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP THURSDAY AFTERNOON AND
CONTINUE THROUGH THURSDAY NIGHT AND FRIDAY EAST OF LAKE ONTARIO
WITH MOST OF THE LAKE EFFECT SNOW FOCUSING ON THE TUG HILL
PLATEAU REGION. WHILE IT REMAINS TOO EARLY TO PINPOINT THE EXACT
LOCATION AND INTENSITY OF THE HEAVIEST LAKE EFFECT SNOW BANDS...
STORM TOTAL ACCUMULATIONS BY FRIDAY EVENING MAY EXCEED ONE FOOT
IN THE MOST PERSISTENT BANDS.

A WINTER WEATHER ADVISORY IS NORMALLY ISSUED FOR A VARIETY OF
WINTER WEATHER CONDITIONS SUCH AS SNOW AND BLOWING SNOW. WHILE
THE WEATHER WILL BE SIGNIFICANT...THE WORD ADVISORY IMPLIES THAT
SEVERE WINTER WEATHER IS NOT ANTICIPATED.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 48 HOURS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS
FOR FURTHER DETAILS OR UPDATES.

$$
000 
WWUS41 KBUF 280229
WSWBUF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
929 PM EST TUE NOV 27 2007

...SIGNIFICANT LAKE EFFECT SNOW POSSIBLE THURSDAY THROUGH
FRIDAY...

A STRONG COLD FRONT IS FORECAST TO CROSS THE EASTERN GREAT LAKES
LATE WEDNESDAY NIGHT AND THURSDAY MORNING. A WESTERLY FLOW OF MUCH
COLDER AIR IS FORECAST TO DEVELOP IN THE WAKE OF THIS COLD FRONT
AND SET THE STAGE FOR SIGNIFICANT LAKE EFFECT SNOWS TO THE EAST OF
LAKES ERIE AND ONTARIO FROM THURSDAY AFTERNOON THROUGH FRIDAY.

NYZ006>008-281030-
/O.CAN.KBUF.WW.Y.0013.000000T0000Z-071128T0600Z/
/O.CON.KBUF.LE.A.0015.071129T1800Z-071130T2200Z/
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
929 PM EST TUE NOV 27 2007

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY AFTERNOON...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE WINTER
WEATHER ADVISORY. A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM
THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. 

WINDS AND SNOW HAVE DIMINISHED TO THE EAST OF LAKE ONTARIO. 

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP THURSDAY AFTERNOON AND
CONTINUE THROUGH THURSDAY NIGHT AND FRIDAY EAST OF LAKE ONTARIO
WITH MOST OF THE LAKE EFFECT SNOW FOCUSING ON THE TUG HILL PLATEAU
REGION. WHILE IT REMAINS TOO EARLY TO PINPOINT THE EXACT LOCATION
AND INTENSITY OF THE HEAVIEST LAKE EFFECT SNOW BANDS... STORM
TOTAL ACCUMULATIONS BY FRIDAY EVENING MAY EXCEED ONE FOOT IN THE
MOST PERSISTENT BANDS.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 48 HOURS.

$$

NYZ012-019-020-085-281030-
/O.CON.KBUF.LE.A.0015.071129T1500Z-071130T2200Z/
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
INCLUDING THE CITIES OF...WARSAW...JAMESTOWN...OLEAN...
ORCHARD PARK...SPRINGVILLE
929 PM EST TUE NOV 27 2007

...LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON...

A LAKE EFFECT SNOW WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH FRIDAY AFTERNOON. 

LAKE EFFECT SNOW IS EXPECTED TO DEVELOP THURSDAY AFTERNOON AND
CONTINUE THROUGH THURSDAY NIGHT AND FRIDAY ACROSS SKI COUNTRY AND
THE WESTERN SOUTHERN TIER. THE LAKE EFFECT SNOW MAY OCCASIONALLY
REACH INTO THE MORE DISTANT SOUTHERN SUBURBS AS WELL. WHILE IT
REMAINS TOO EARLY TO PINPOINT THE EXACT LOCATION OR INTENSITY OF
THE HEAVIEST LAKE EFFECT SNOW BANDS...STORM TOTAL ACCUMULATIONS BY
FRIDAY EVENING MAY EXCEED ONE FOOT IN THE MOST PERSISTENT BANDS.

A LAKE EFFECT SNOW WATCH MEANS THAT SIGNIFICANT WINTER WEATHER IS
POSSIBLE IN LOCALIZED AREAS WITHIN THE NEXT 48 HOURS.

$$

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this winter weather advisory went out at Nov 27, 7:00 AM EST, 2 hours 52 minutes earlier.

Area forecast discussion, Nov 27, 7:00 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
700 AM EST TUE NOV 27 2007

.SYNOPSIS...
LOW PRESSURE THAT BROUGHT SIGNIFICANT RAINFALL TO THE AREA YESTERDAY
WILL CONTINUE TO WITHDRAW NORTHEAST TODAY ACROSS THE CANADIAN
MARITIMES. IN THE MEANTIME A SECONDARY LOW WILL SWING SOUTHEAST FROM
THE UPPER GREAT LAKES AND MOVE ACROSS OUR REGION LATE TODAY AND
EARLY TONIGHT. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST LATE
TONIGHT AND WEDNESDAY. ANOTHER LOW IS FORECAST TO TRACK NORTHEAST
ACROSS THE CENTRAL GREAT LAKES WEDNESDAY NIGHT INTO QUEBEC THURSDAY.
A SHOT OF COLD AIR WILL MOVE INTO OUR REGION IN ITS WAKE WITH THE
POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW OVER PARTS OF THE REGION
FROM THURSDAY AFTERNOON INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
LOW PRESSURE THAT BROUGHT SIGNIFICANT RAINFALL TO THE AREA YESTERDAY
WILL WITHDRAW NORTHEASTWARD ACROSS THE CANADIAN MARITIMES TODAY.
THERE WILL BE SOME LEFTOVER SNOW SHOWERS ON THE BACK SIDE OF THIS
SYSTEM IN THE COLDER COLUMN OF AIR IN ITS WAKE BUT THE MAIN PLAYER
TO CONSIDER LATER TODAY IS A SECONDARY SURFACE LOW EXPECTED TO SWING
SOUTHEAST ACROSS THE GREAT LAKES TO OUR REGION BY THIS EVENING. THIS
IS IN RESPONSE TO A VIGOROUS UPPER SHORT WAVE TROUGH WHICH WAS
EVIDENT ON WV IMAGERY WEST OF JAMES BAY AS OF 07Z. LIKELY POPS LOOK
GOOD WITH THIS SECONDARY SYSTEM BUT BOUNDARY LAYER TEMPERATURES WILL
BE JUST WARM ENOUGH FOR THE SNOW SHOWERS TO BE WET IN NATURE OR MIX
WITH RAIN. ANY SNOW ACCUMULATIONS WILL BE OVER HIGHER TERRAIN AND
MINOR. THE REAL CONCERN WILL BE THE WIND FIELD LATE TODAY AND
THIS EVENING. WRF-NAM AND GFS BOTH ARE INDICATING A 45 TO 50 KNOT
850 MB JET MOVING ACROSS US WITH 40 KNOTS AS LOW AS 925 MB. THERE IS
ALSO A FAIRLY STRONG ISALLOBARIC COMPONENT TO CONSIDER AS THE
SECONDARY LOW MOVES THROUGH. THE STRONGEST WINDS WILL BE ACROSS THE
NIAGARA FRONTIER TO THE EASTERN LAKE ONTARIO COUNTIES BUT AT THIS
TIME WE WILL KEEP WINDS BELOW ADVISORY CRITERIA. GUSTS UP TO 40 MPH
WILL LIKELY BE COMMON FOR A FEW HOUR PERIOD.

STILL LOOKING FOR A POTENTIAL FOR A QUICK SHOT OF ACCUMULATING SNOW
ACROSS THE TUG HILL PLATEAU THIS EVENING AS THE SECONDARY LOW MOVES
EAST BUT AT THIS TIME WE WILL KEEP AMOUNTS BELOW ADVISORY CRITERIA.
THIS WILL HAVE TO BE MONITORED. COLD AIR WILL DEEPEN ACROSS THE
REGION OVERNIGHT ON A NORTHWEST FLOW BUT WINDS WILL BE ON THE
DECREASE AS HIGH PRESSURE BUILDS EAST FROM THE CENTRAL LAKES. LAKE
EFFECT ON THE NORTHWEST FLOW SHOULD BE MULTIBANDED SOUTHEAST OF BOTH
LAKES WITH LOCALIZED AND ONLY MINOR ACCUMUALTIONS EXPECTED.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
HIGH PRESSURE WILL CREST OVER US ON WEDNESDAY WITH FAIR WEATHER
STILL A GOOD BET. WARM ADVECTION WEDNESDAY NIGHT AS LOW PRESSURE
MOVES THE THE UPPER GREAT LAKES TO WESTERN QUEBEC. IT LOOKS LIKE
ENOUGH MILD AIR FOR THE BULK OF THE PRECIP TYPE TO BE IN THE FORM OF
RAIN AND SNOW SHOWERS MIXED. SOME MINOR ACCUMULATIONS OF SNOW
POSSIBLE.

OUR BIGGEST CONCERN DURING THIS PERIOD WILL BE THE POTENTIAL FOR
SIGNIFICANT LAKE EFFECT SNOW LATE THURSDAY INTO THURSDAY NIGHT AS
850 MB TEMPERATURES ARE EXPECTED TO DROP TO MINUS 12-14C AND THE
WINDS WELL ALIGNED FROM THE WEST. TOO EARLY FOR WATCHES AT THIS TIME
BUT STAY TUNED.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE SOUTH OF THE REGION AND A PERSISTENT UPPER TROUGH OVER
HUDSON BAY WILL KEEP A STREAM OF COLD AIR ACROSS THE GREAT LAKES AND
THE NORTHERN STATES. SCATTERED SNOW SHOWERS WILL BE ACCOMPANIED BY
AREAS OF LAKE EFFECT SNOW TO THE EAST OF THE LAKES DURING FRIDAY AND
EARLY SATURDAY. WINDS BECOME MORE SOUTHWESTERLY ACROSS THE LAKES ON
FRIDAY AFTERNOON AND NIGHT WHICH MAY PRODUCE A SIGNIFICANT LAKE
EFFECT SNOW FOR METRO BUFFALO AND WATERTOWN.

DRIER AIR SHOULD REDUCE THE SCATTERED SNOW SHOWERS AWAY FROM THE
LAKE INFLUENCES ON SATURDAY AFTERNOON THROUGH SUNDAY MORNING. A LOW
DEVELOPING IN THE CENTRAL TO SOUTHERN PLAINS LIFTS ACROSS THE OHIO
VALLEY AND BRINGS WIDESPREAD SNOW TO THE REGION SUNDAY NIGHT AND
MONDAY. THIS COULD BE A SIGNIFICANT SNOW EVENT FOR NEW YORK STATE IF
THE GFS PANS OUT AS BUFKIT FORECAST FOR EARLY MONDAY DEPICTS AS MUCH
AS A FOOT OF SYNOPTIC SNOW OVER PORTIONS OF CENTRAL NY. OTHER
MODELS...ECMWF IN  PARTICULAR...SHOWS A WARMER SOLUTION WITH THE LOW
TRACKING TO THE WEST THEN NORTH OF THE STATE WHICH WOULD BE A RAIN
EVENT FOLLOWED BY SNOW...BUT WILL STAY WITH THE GFS AT THIS TIME AS
IT HAS SHOWN PERSISTENCE AND CONSISTENCY IN THIS PATTERN.

LOOKING FURTHER AHEAD...MODEL GUIDANCE IS IN REASONABLE AGREEMENT IN
THE LONG TERM PATTERN EVOLUTION. GEFS ENSEMBLE 5 DAY RUNNING AVERAGE
500MB HEIGHT ANOMALIES CENTERED ON DEC 7TH SHOWS A MASSIVE POSITIVE
HEIGHT ANOMALY CENTERED NEAR BARROW ALASKA. THE MASSIVE RIDGE
FORECAST TO BUILD ACROSS ALASKA AND BRIDGE THROUGH THE ARCTIC OCEAN
AND ACROSS THE POLE WILL AID IN THE DEVELOPMENT OF SIGNIFICANT CROSS
POLAR FLOW. MEANWHILE A NEGATIVE HEIGHT ANOMALY IS FORECAST TO
DEVELOP ACROSS MUCH OF THE NORTHERN TIER OF THE CONUS AS THE POLAR
VORTEX DROPS SOUTH ACROSS HUDSON BAY. THE LONGWAVE PATTERN IS NEARLY
IDEAL FOR LONG LASTING BELOW NORMAL TEMPERATURES THROUGH THE FIRST
FEW WEEKS OF DECEMBER...AND THE POSITION OF LARGE SCALE FEATURES
SUGGESTS NUMEROUS CLIPPERS DROPPING ACROSS THE GREAT LAKES IN THE
MEAN NW FLOW. THE POTENTIAL FOR MAJOR AND LONG LASTING LAKE EFFECT
SNOW EVENTS SHOULD BE UNDERSTOOD GIVEN SUCH A PATTERN FOR THE FIRST
FEW WEEKS OF DECEMBER.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
COLD AIR TRAILING LOW PRESSURE MAINTAINING LOW CLOUDS AND AREAS OF A
MIX OF RAIN AND WET SNOW. CIGS WILL VARY BETWEEN 1500 AND 3000 FEET
WITH PERIODS OF 600 TO 1200 FT CEILINGS. VSBYS IN PRECIP WILL RANGE
FROM 2SM WITH DRIZZLE AND LIGHT SNOW AT THE LOW END TO UNLIMITED
VSBY IN LIGHT RAIN. A COMPACT LOW PRESSURE AREA MOVING SOUTHEAST
ALONG THE LAKES WILL BRING A WINDY EPISODE FROM MID AFTERNOON
THROUGH THE LATE EVENING...MAINLY FROM 20Z TO 02Z IN THE WEST AND
22Z TO 04Z EAST OF LAKE ONTARIO. MAINLY WESTERLY WINDS WILL INCREASE
TO 20 TO 30 KNOTS WITH GUSTS NEAR 40 KNOTS AND WILL BE ACCOMPANIED
BY A PERIOD OF SNOW OR RAIN AND SNOW. THE  LOW WILL PASS QUICKLY AND
WINDS WILL SHIFT TO THE NORTHWEST AND DIMINISH DURING THE OVERNIGHT
HOURS.

LOOKING FURTHER AHEAD...HIGH PRESSURE WILL PROVIDE US WITH DRY
WEATHER AND VFR CONDITIONS FOR WEDNESDAY. A CLIPPER-TYPE SYSTEM WILL
THEN CROSS THE AREA WITH A GENERAL THREAT OF MIXED RAIN AND SNOW
SHOWERS LATE WEDNESDAY NIGHT AND MAINLY LAKE EFFECT SNOWS ON
THURSDAY...CONTINUING THROUGH FRIDAY.

&&

.MARINE...
AS A COMPACT LOW PRESSURE AREA MOVES ACROSS THE LAKES TODAY AND THIS
EVENING...A TIGHTENING PRESSURE GRADIENT ALONG WITH COLD AIR
ADVECTION WILL STRENGTHEN WINDS TO GALE FORCE ON BOTH LAKES ERIE AND
ONTARIO FOR A PERIOD FROM THIS AFTERNOON INTO THE EARLY NIGHT. GALE
WARNINGS WILL REMAIN IN EFFECT TODAY AND EARLY TONIGHT. WINDS WILL
NOT QUITE REACH GALE FORCE ON THE NIAGARA RIVER DOWN TO THE BUFFALO
HARBOR...BUT WILL BE STRONG ENOUGH TO WARRANT SMALL CRAFT ADVISORIES.

LOOKING FARTHER OUT...WINDS WILL SUBSIDE BELOW SMALL CRAFT CRITERIA
ON WEDNESDAY AS HIGH PRESSURE BUILDS ACROSS THE LOWER LAKES.
SOUTHWEST WINDS WILL LIKELY PICK UP TO SMALL CRAFT CRITERIA IN
ADVANCE OF A FAST MOVING CLIPPER WEDNESDAY NIGHT. BEHIND THIS SYSTEM
WESTERLY WINDS COULD APPROACH GALE FORCE THURSDAY AND THURSDAY
NIGHT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WARNING FROM 11 AM THIS MORNING TO MIDNIGHT EST TONIGHT
         FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM 11 AM THIS MORNING TO MIDNIGHT
         EST TONIGHT FOR LEZ020.
         GALE WARNING FROM 11 AM THIS MORNING TO 2 AM EST
         WEDNESDAY FOR LOZ042>045-062>065.

&&

SYNOPSIS...SAGE/TMA
NEAR TERM...SAGE
SHORT TERM...SAGE
LONG TERM...HITCHCOCK/WCH
AVIATION...RSH/WCH
MARINE...WCH
Hazardous weather outlook, Nov 27, 5:14 AM EST, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
514 AM EST TUE NOV 27 2007

NYZ001>008-010>014-019>021-085-281015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
514 AM EST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT

SUSTAINED WIND SPEEDS WILL INCREASE TO AROUND 30 MPH LATE THIS
AFTERNOON AND CONTINUE INTO THE EVENING. GUSTS TO NEAR 45 MPH ARE
LIKELY...ESPECIALLY FROM THE NIAGARA FRONTIER TO WELL EAST OF
ROCHESTER. THIS IS JUST BELOW WIND ADVISORY CRITERIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE FROM LATE THURSDAY
AFTERNOON THROUGH FRIDAY AS MUCH COLDER AIR FILTERS INTO THE
REGION. WHILE IT REMAINS TOO EARLY TO BE SPECIFIC ON EXACT
LOCATION OR INTENSITY...FORECAST WIND DIRECTION APPEARS TO FAVOR
AREAS FROM SKI COUNTRY INTO THE WESTERN SOUTHERN TIER OFF LAKE
ERIE AND THE TUG HILL PLATEAU REGION EAST OF LAKE ONTARIO.

AFTER FRIDAY...THERE IS A HIGH DEGREE OF UNCERTAINTY ON WHERE THE
LAKE EFFECT SNOW BANDS WILL BE LOCATED. A FEW OF THE FORECAST
MODELS SUGGEST WINDS WILL BECOME MORE SOUTHWEST...WHICH MAY PUSH
LAKE EFFECT SNOW NORTH INTO BUFFALO AND WATERTOWN.

THERE IS A CHANCE OF A MORE WIDESPREAD SNOWFALL FROM SUNDAY
AFTERNOON INTO MONDAY AS A LARGE STORM SYSTEM MOVES OUT OF THE
SOUTHERN PLAINS AND UP THE EASTERN SEABOARD. THERE IS A HIGH
DEGREE OF UNCERTAINTY WITH THE TRACK OF THIS SYSTEM GIVEN THE TIME
RANGE.

LISTEN TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS THIS WEEK FOR
UPDATED INFORMATION ON THE POTENTIAL FOR SIGNIFICANT WINTER
WEATHER ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-SLZ022-024-281015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
514 AM EST TUE NOV 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND
SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-281015-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
514 AM EST TUE NOV 27 2007

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT EST
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ042>045-062>065-281015-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
514 AM EST TUE NOV 27 2007

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SAGE

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 9:41 AM ESTWind AdvisoryBUFErie, Genesee, Monroe, Niagara, Orleans10 hr
Nov 27, 3:49 PM ESTLake Effect Snow WatchBUFCattaraugus, Chautauqua, Erie, Jefferson, Lewis, Oswego and 1 more23 hr

Nearby

Winter Weather Advisories in New York, 2007Every winter weather advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.